Illinois, 2008Flash Flood in Illinois, March 27, 2008
March 27, 2008 · NWS LSX · 1 event in 1 county or zone
A strong cold front moved through the region with severe storms developing ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the region with severe storms developing ahead of the front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 27, 5:54 PM CST, 36 minutes earlier.
Area forecast discussion, Mar 27, 5:54 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT THU MAR 27 2008
.DISCUSSION...
UNSETTLED WX WILL CONTINUE TO PLAGUE REGION OVR THE NXT FEW
DAYS...ALTHOUGH WE SHUD GET A BIT OF A BREAK IN THE FRI-SAT TIME FRAME.
STILL WAITING FOR CONVECTION TO SHOW ITS HAND TO PIN DOWN TNGTS
PCPN. SO FAR MID LVL CAP HAS SUPPRESSED CNVTV INITIATION ALG AND S
OF VRY STG WRMFNT...BUT WITH APRCH OF SFC LO AND WHAT APRS TO BE A
WK SHTWV THINK FORCING WL OVERCOME INHIBITION TO GET TSRA GOING
OVR THE NXT HR OR TWO. HAVE CONTINUED VRY HIGH POPS FOR THE 00Z-
06Z TIME FRAME WITH THE EXPECTATION THAT STORMS WILL FIRE OVR MID
MO SHORTLY...THEN INCR IN AREAL COVERAGE AS THEY WORK INTO AND E
OF MS RVR VLY. WHILE STGST STORMS WL CERTAINLY BE OVR THE S HLF OF
FA DONT THINK THREAT WILL BE ENTIRELY LIMITED TO THE S...AS
ELEVATED CAPE IN VRY COLD AIR IN THE N COULD ALSO PRODUCE
MARGINALLY SVR HAIL FOR A WHILE THIS EVE. AND...LOCALLY HVY RAIN
CAN BE EXPECTED AS WELL.
CDFNT SHUD SURGE SWD DURG THE EVE...WITH TSRA THRT DMSNG FROM N
TO S AND CONFINING TSRA THRT TO FAR S COUNTIES AFT 06Z. TEMPS OVR
N WILL BE COLD ENOUGH TO SUPPORT SNOW...BUT UNCERTAIN THAT PCPN WL
LINGER IN THE COLD AIR LONG ENOUGH FOR THE CHGOVR TO OCR.
FRI-SAT SHUD BE THE QUIETEST DAYS IN THE NR TERM OF THE
FCST...ALTHOUGH THEY PROBABLY WONT BE TOTALLY RAIN-FREE. PCPN ON
FRI SHUD BE LIMITED TO SM LINGERING R- IN THE S DURG THE
MRNG...BUT BY SAT IT APRS THAT CNVTN WILL BGN TO THREATEN ONCE
AGAIN AS STG WAA DVLPS IN ADV OF NXT SHTWV...WITH ELEVATED TSRA
FORMING WITH RETURN OF MODEST INSTABILITY BUT STG ISENTROPIC
LIFT.
CERTAINLY...THE HEAVIEST PCPN THRT WL BE LT SATURDAY NIGHT...THRU
SUN AND MON...AND INTO MON NGT...AS VRY MOIST AND UNSTBL
AMS...QSNTRY FNTL BNDRY...AND SHTWV ENERGY INTERACT ACR AREA.
NO WAY TO SAY FOR CERTAIN HOW MUCH RAIN WILL FALL...BUT THIS IS
NOT THE KIND OF PATTERN WE NEED AFTER THE HEAVY RAIN AND NEAR
RECORD RIVER LEVELS OF LAST WEEK. ESF ISSUED EARLIER ON THIS THRT
AND WL REISSUE WITH THIS FCST PKG AS WELL.
TRUETT
&&
.AVIATION...
FOR THE 00Z TAFS...
LINE OF SHRA AND TSRA TO MOVE THRU THIS EVENING...WITH IFR/LIFR
CEILINGS AND MVFR VISIBILITIES EXPECTED TO CONTINUE OVERNIGHT
BEHIND THE SYSTEM. STRATUS WILL SCT OUT BY TOMORROW
AFTERNOON...WITH NORTH WINDS CONTINUING.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Mar 27, 3:20 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT THU MAR 27 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
420 PM CDT THU MAR 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THIS EVENING. A
FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND LOCALIZED HEAVY RAIN. IN ADDITION...A FEW OF THE STORMS
ALONG AND SOUTH OF INTERSTATE 70 MAY PRODUCE STRONG GUSTY WINDS.
THERE IS ALSO A CHANCE FOR SNOW LATE TONIGHT FOR PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. NO SNOW
ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT...WITH AN EVEN GREATER THREAT OF THUNDERSTORMS ON
SUNDAY...MONDAY...AND INTO MONDAY NIGHT.
THE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT WILL BE CAPABLE OF
PRODUCING WIDESPREAD HEAVY RAIN...WHICH COULD MEAN ANOTHER FLOOD
THREAT FOR PARTS OF THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY HAIL...HEAVY RAIN...OR STRONG
WINDS THAT THEY OBSERVE TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TRUETT
In the hours before
Local storm report, Mar 27, 5:39 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL ASHLAND 38.77N 92.26W
03/27/2008 M1.25 INCH BOONE MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Mar 27, 5:56 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 S ASHLAND 38.70N 92.26W
03/27/2008 E0.75 INCH BOONE MO AMATEUR RADIO
&&
FGLASSLocal storm report, Mar 27, 6:08 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL COLUMBIA 38.95N 92.33W
03/27/2008 E1.00 INCH BOONE MO TRAINED SPOTTER
NEAR EXIT 124 OFF I-70
0655 PM HAIL HOLTS SUMMIT 38.64N 92.12W
03/27/2008 E1.00 INCH CALLAWAY MO TRAINED SPOTTER
HAIL LASTED AROUND 10 MINUTES
0657 PM HAIL 5 SE CHAMOIS 38.63N 91.70W
03/27/2008 E1.00 INCH OSAGE MO TRAINED SPOTTER
0705 PM HAIL 6 E STEELVILLE 37.97N 91.25W
03/27/2008 E0.88 INCH CRAWFORD MO AMATEUR RADIO
&&
FGLASSSpecial weather statement, Mar 27, 6:13 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT THU MAR 27 2008
MOZ065-073>075-280215-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON MO-JEFFERSON MO-
713 PM CDT THU MAR 27 2008
AT 713 PM...A SEVERE...AND POSSIBLY TORNADIC THUNDERSTORM CURRENTLY
LOCATED NEAR STEELVILLE MISSOURI IS MOVING EAST AT 45 MPH AND WILL
IMPACT WASHINGTON COUNTY...SOUTHERN JEFFERSON COUNTY...ST. FRANCOIS
AND STE. GENEVIEVE COUNTIES WITHIN THE NEXT HOUR.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...SHIRLEY...LATTY...POTOSI...
MINERAL POINT...OLD MINES...BLACKWELL...VALLES MILL...BONNE
TERRE...LEADWOOD...PARK HILLS...FRENCH VILLAGE...ROCKY
RIDGE...MINITH...AND ST. MARY.
THIS STORM HAS PRODUCED TORNADOES AND COULD AGAIN AT ANY TIME. THIS
STORM IS ALSO CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS.
SEEK SHELTER AND STAY TUNED TO NOAA WEATHER RADIO FOR THE LASTEST
WARNINGS AND STATEMENTS ASSOCIATED WITH THIS SEVERE THUNDERSTORM.
CVKING
Local storm report, Mar 27, 6:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 6 SW WARRENTON 38.76N 91.22W
03/27/2008 E0.75 INCH WARREN MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Mar 27, 6:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 2 W WARRENTON 38.82N 91.18W
03/27/2008 M1.25 INCH WARREN MO TRAINED SPOTTER
STILL HAILING AT 725 PM
&&
FGLASSFlash Flood, Marion
- When
- March 27, 6:30 PM CST to 9:30 PM CST
- Where
- Marion County, 0.62 mi E of Branch Jct to 1.52 mi SE of Branch Jct
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.571, -89.039
Up to six tenths of an inch of rain fell on already saturated soils in Marion county in less than an hour. This caused the Crooked Creek to overflow its banks where it crosses West Line Road, about 4 miles south southeast of Odin. A 16 year old girl was traveling southbound on West Line Road at approximately 815 pm. She crossed the bridge over the creek and drove into the flooded area. The flood waters carried the car about 20 to 25 feet to the southwest off of the roadway. She managed to climb out of the car and onto the roof. The car became completely submerged so she clung to a nearby tree that the car was pushed up against. She managed to yell for help and was rescued. She did not sustain any injuries.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Missouri, March 27 to 28, 2008$61,000 · EF0 · 81 events
- Tornadoes and Hail in Oklahoma, March 27, 2008$130,000 · EF0 · 31 events
- Flooding in Indiana, March 27 to 31, 2008$72,000 · 6 events
- Hail in Missouri, March 27, 20081.5 in hail · 29 events
- Hail and Winter Weather in Iowa, March 27, 20080.75 in hail · 8 events
- Hail and Damaging Wind in Missouri, March 27, 20081 in hail · 6 events
- Hail in Oklahoma, March 27, 20081.5 in hail · 3 events
- Hail in Missouri, March 27, 2008$2,000 · 0.75 in hail · 2 events
- Hail in Arkansas, March 27, 20081.75 in hail · 2 events
- Hail in Illinois, March 27, 20081 in hail · 2 events
- Hail in Illinois, March 27, 20080.88 in hail · 2 events
- Heavy Snow in Iowa, March 27, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96855.